MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE TEXIUM INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE TEXIUM INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 10013361T
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd alaris pump module smartsite texium infusion set there was a blockage.There was no report of patient impact.The following information was provided by the initial reporter: they stated that their practice for administration of an ivp via this texium set has not changed during this trial with optima being used at the distal access port of the set for an ivp.Prior to optima they used a texium bonded ivp syringe for administration.Xxx reached out to the primary rn for the exact details.This is what they stated, ¿i noticed the drip rate had slowed down and when i started pushing the drug, the drip had completely stopped and the drug would starting back up the y-site towards the pump.I didn¿t do the pinch line method for this because of how slow the carrier fluid was flowing.Once the line was slightly clear, i would then pinch the line and check for blood return.With the second syringe, i noticed the pressure to push the drug would increase when the syringe was close to being halfway empty (like maybe 10mls left).At one point, i pushed the drug a little too hard and the patient reported feeling pressure at his port site.The patient¿s port site was assessed and drug/fluid was not noted but they did report the sensation of feeling something wet.With the last two syringes, we decided to run the carrier fluid through the pump at 250mls/hr and would pause the pump and check blood return using that method.¿ their concern was that the optima components was stopping the infusion flow during the ivp.I provided education regarding using the alaris iv set for ivp administration and that they should be clamping the line during the push procedure so that drug moves down the line and not up the line which can cause issues with the pump segment if the line is not clamped.Also, the drug they were pushing was very viscous.I am not sure whether or not they fully engaged the texium component to the patient's access port.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd alaris pump module smartsite texium infusion set there was a blockage.There was no report of patient impact.The following information was provided by the initial reporter: they stated that their practice for administration of an ivp via this texium set has not changed during this trial with optima being used at the distal access port of the set for an ivp.Prior to optima they used a texium bonded ivp syringe for administration.Reached out to the primary rn for the exact details.This is what they stated, ¿i noticed the drip rate had slowed down and when i started pushing the drug, the drip had completely stopped and the drug would starting back up the y-site towards the pump.I didn¿t do the pinch line method for this because of how slow the carrier fluid was flowing.Once the line was slightly clear, i would then pinch the line and check for blood return.With the second syringe, i noticed the pressure to push the drug would increase when the syringe was close to being halfway empty (like maybe 10mls left).At one point, i pushed the drug a little too hard and the patient reported feeling pressure at his port site.The patient¿s port site was assessed and drug/fluid was not noted but they did report the sensation of feeling something wet.With the last two syringes, we decided to run the carrier fluid through the pump at 250mls/hr and would pause the pump and check blood return using that method.¿ their concern was that the optima components was stopping the infusion flow during the ivp.I provided education regarding using the alaris iv set for ivp administration and that they should be clamping the line during the push procedure so that drug moves down the line and not up the line which can cause issues with the pump segment if the line is not clamped.Also, the drug they were pushing was very viscous.I am not sure whether or not they fully engaged the texium component to the patient's access port.
 
Additional Manufacturer Narrative
H6: investigation summary : no product or photo was returned by the customer.The customer complaint that there was fluid blockage could not be verified due to the product not being returned for failure investigation.A device history record review for model 10013361t lot number 23035235 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE TEXIUM INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17322391
Report Number9616066-2023-01449
Device Sequence Number12134325
Product Code FPA
UDI-Device Identifier50885403223202
UDI-Public(01)50885403223202
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/11/2026
Device Model Number10013361T
Device Catalogue Number10013361T
Device Lot Number23035235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown